Alert archive / Florida / Coastal Flood Statements in 2008
Coastal Flood Statement 32, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Dec 28, 2008, 2:48 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2008, 2:48 AM EST (07:48 UTC)
- Expired
- Dec 28, 2008, 5:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 280748 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 248 AM EST SUN DEC 28 2008 FLZ168-172-173-282200- /O.NEW.KMFL.CF.S.0032.081228T0748Z-081228T2200Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 248 AM EST SUN DEC 28 2008 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES... EAST WINDS NEAR 15 MPH WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES TODAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ DG
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Dec 28, 2:24 AM EST, 24 minutes earlier.
Area forecast discussion, Dec 28, 2:24 AM EST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 224 AM EST SUN DEC 28 2008 .DISCUSSION... SURFACE HIGH PRES OFF OF THE MID ATLC COAST AND HIGH PRES AT THE MID/UPPER LEVELS OVER S FLA SHIFT EASTWARD TODAY AS AN UPPER TROUGH MOVES INTO THE SE U.S. FROM THE GREAT PLAINS. THE COLD FRONT ASSOCIATED WITH THE UPPER TROUGH MOVES INTO N FLA THIS AFTERNOON THE FRONT SLOWS AND WEAKENS AS THE SURFACE SYSTEM BECOMES NEARLY PARALLEL TO THE UPPER FLOW AND UPPER ENERGY SCOOTS INTO NEW ENGLAND. DECREASING WINDS WITH AMPLE LOW LEVEL MOISTURE WILL LEAD TO MOSTLY PATCHY FOG INLAND AND W TONIGHT WITH AREAS OF FOG NEAR LAKE OKEE. THE FRONT WILL MOVE INTO CENTRAL FLA BY MON AFTERNOON. THE FRONT WILL OOZE INTO S FLA LATE MON NIGHT/TUE MORNING...WEAKENS MORE AND BECOMES DIFFUSE TUE OVER THE AREA TUE. WEAK HIGH PRES BEHIND THE FRONT MOVES FROM THE SE U.S. SE OVER S FLA TUE NIGHT AND WED. ANOTHER FRONT RAPIDLY MOVES INTO N FLA WED AND WILL MOVE INTO S FLA THU...STALLING AND LIFTING NE AS A WEAK WARM FRONT FRI AS HIGH PRES BEHIND THIS FRONT RAPIDLY MOVES E ACROSS THE SE U.S. AND INTO THE ATLC. YET ANOTHER FRONT MOVES INTO THE SE FRI AND N FLA SAT. LITTLE WEATHER EXPECTED WITH THE 1ST FRONT. SO LITTLE IN FACT THAT ONLY A FEW SHOWERS EXPECTED AND MAINLY OVER THE COASTAL WATERS SO LEFT OUT OF THE FORECAST AND ONLY MENTIONED HERE. MINIMAL SHOWERS POSSIBLE THOUGH THU/FRI AND SAT. MAX/MIN TEMPS TO REMAIN ABOVE NORMS TODAY /TONIGHT AND MON BEFORE SOME COOLING OCCURS TUE...BUT ONLY TO NEAR NORMS FOR THE REMAINDER OF THE WEEK. && .MARINE...MODERATE E WINDS ATLC/OUTER GULF WATERS TODAY...SLOWLY TAPERING OFF THIS AFTERNOON THROUGH MON AS THE WEAKENED FRONT MOVES TOWARD THE AREA. WITH THE FRONT PASSING/RIDGE BUILDING IN ...WINDS BECOME NORTHERLY RAISING GULF STREAM SEAS TUE TO 5 FEET WHICH WILL BE SHORT-LIVED AS FLOW BECOMES EASTERLY AND MUCH WEAKER BY WED. ENOUGH WIND OVER THE ATLC TODAY TO KEEP A HIGH RISK OF RIP CURRENTS AT THE ATLC BEACHES TODAY. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS. MINIMUM RH VALUES TO REMAIN ABOVE CRITICAL LEVELS THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 80 65 79 58 / - - - 10 FORT LAUDERDALE 81 70 80 63 / - - - 10 MIAMI 81 69 80 63 / - - - - NAPLES 82 62 80 59 / - - - 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...15/JR SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Dec 27, 8:43 PM EST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 843 PM EST SAT DEC 27 2008 FLZ063-066>075-168-172>174-281100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 843 PM EST SAT DEC 27 2008 ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: EAST WINDS 10 TO 15 MPH WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF PALM BEACH, BROWARD, AND MIAMI DADE COUNTIES TONIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RISK OF RIP CURRENTS WILL CONTINUE AT THE ATLANTIC BEACHES ON SUNDAY. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Coastal Flood Statements in Florida, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.